Alert archive / Arizona / Red Flag Warnings in 2013
Red Flag Warning 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Apr 13, 2013, 2:13 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 14, 2013, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2013, 2:13 PM MST (21:13 UTC)
- In effect from
- Apr 14, 2013, 12:00 PM MST
- Expired
- Apr 14, 2013, 6:22 PM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2103 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
683 WWUS85 KFGZ 132113 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 213 PM MST SAT APR 13 2013 ...STRONG SPRING WINDS AND LOW HUMIDITIES WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS OVER THE LITTLE COLORADO RIVER VALLEY IN NORTHEASTERN ARIZONA ON SUNDAY... .A SEASONABLY STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE WESTERN STATES ON SUNDAY. DRY HUMIDITY LEVELS ALONG WITH INCREASING WINDS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ON SUNDAY OVER FIRE WEATHER ZONES ADJACENT TO THE LITTLE COLORADO RIVER VALLEY IN NORTHEASTERN ARIZONA FOR AREAS NORTH OF THE MOGOLLON RIM. AZZ109-110-132215- /O.CAN.KFGZ.FW.A.0001.130414T1800Z-130415T0200Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- 213 PM MST SAT APR 13 2013 ...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE FIRE WEATHER WATCH. FORECAST MOISTURE LEVELS HAVE INCREASED ABOVE THE 15 PERCENT THRESHOLD FOR SUNDAY AND THUS OUR FIRE ZONES ALONG THE UTAH BORDER WILL NOT EXCEED RED FLAG CONDITIONS TOMORROW. HOWEVER STRONG WINDS ARE STILL EXPECTED FOR THESE ZONES ON SUNDAY. $$ AZZ112>114-140-141200- /O.UPG.KFGZ.FW.A.0001.130414T1800Z-130415T0200Z/ /O.NEW.KFGZ.FW.W.0001.130414T1900Z-130415T0200Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 213 PM MST SAT APR 13 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 7 PM MST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES ALONG THE LITTLE COLORADO RIVER VALLEY NORTH OF THE MOGOLLON RIM. * TIMING...STRONG WINDS AND LOW HUMIDITY LEVELS WILL PRODUCE CRITICAL FIRE CONDITIONS FROM NOON THROUGH 7 PM MST SUNDAY EVENING. * 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS 30 TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...12-15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ RB
3 follow-up statements
916 WWUS85 KFGZ 141156 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 456 AM MST SUN APR 14 2013 ...STRONG WINDS AND LOW HUMIDITY WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS OVER PORTIONS OF NORTHEAST ARIZONA TODAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE WESTERN STATES TODAY. LOW HUMIDITY AND INCREASING WINDS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS TODAY OVER THE LITTLE COLORADO RIVER VALLEY FIRE WEATHER ZONES AND NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264. AZZ112>114-140-150200- /O.CON.KFGZ.FW.W.0001.130414T1900Z-130415T0200Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 456 AM MST SUN APR 14 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...THE LITTLE COLORADO RIVER VALLEY FIRE WEATHER ZONES AND NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264. * TIMING...STRONG WINDS AND LOW HUMIDITY LEVELS WILL PRODUCE CRITICAL FIRE CONDITIONS FROM NOON TODAY THROUGH 7 PM MST THIS EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 17 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
573 WWUS85 KFGZ 142213 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 313 PM MST SUN APR 14 2013 ...STRONG WINDS AND LOW HUMIDITY WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS OVER PORTIONS OF NORTHEAST ARIZONA TODAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE WESTERN STATES TODAY. LOW HUMIDITY AND INCREASING WINDS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS TODAY OVER THE LITTLE COLORADO RIVER VALLEY FIRE WEATHER ZONES AND NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264. AZZ112>114-140-150200- /O.CON.KFGZ.FW.W.0001.000000T0000Z-130415T0200Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 313 PM MST SUN APR 14 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...THE LITTLE COLORADO RIVER VALLEY FIRE WEATHER ZONES AND NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264. * TIMING...STRONG WINDS AND LOW HUMIDITY LEVELS WILL PRODUCE CRITICAL FIRE CONDITIONS THROUGH 7 PM MST THIS EVENING. * 20 FOOT WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 45 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
594 WWUS85 KFGZ 150122 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 622 PM MST SUN APR 14 2013 AZZ112>114-140-150230- /O.CAN.KFGZ.FW.W.0001.000000T0000Z-130415T0200Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 622 PM MST SUN APR 14 2013 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE LITTLE COLORADO RIVER VALLEY AND NORTHEAST PLATEAUS AND MESAS SOUTH OF HIGHWAY 264... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE RED FLAG WARNING. FOR THE LAST 2 HOURS THE RELATIVE HUMIDITY IN THE AREA HAS BEEN RISING SO THAT THE CURRENT RELATIVE HUMIDITY DOES NOT MEET RED FLAG WARNING CRITERIA OF 15 PERCENT OR LESS. THE SOUTHWEST WINDS CONTINUE TO BE STRONG...AND ARE FORECAST TO CONTINUE THROUGH SUNSET BEFORE DECREASING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 13, 9:50 AM MST, 4 hours 23 minutes earlier.
Area forecast discussion, Apr 13, 9:50 AM MST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 950 AM MST SAT APR 13 2013 .SYNOPSIS...EXPECT MOSTLY SUNNY SKIES AND MILD TEMPERATURES TODAY BUT WITH LOCALLY WINDY CONDITIONS AS LOW PRESSURE BEGINS TO MOVE OVER THE WESTERN STATES. FROM SUNDAY THROUGH TUESDAY THIS LOW PRESSURE SYSTEM WILL STRENGTHEN OVER THE WEST. THIS WILL BRING INCREASING SOUTHWEST WINDS AND GRADUALLY COOLER TEMPERATURES TO NORTHERN ARIZONA. WINDS WILL BECOME QUITE STRONG AT TIMES...ESPECIALLY MONDAY AND TUESDAY...RESULTING IN AREAS OF BLOWING DUST OVER NORTHEAST ARIZONA. ONLY LIGHT AMOUNTS OF PRECIPITATION ARE EXPECTED...MAINLY ON TUESDAY. && .DISCUSSION...WESTERLY FLOW IS INCREASING ACROSS NORTHERN AZ THIS MORNING...WITH SFC WINDS ALREADY PICKING UP. STILL EXPECTING MILD TEMPERATURES TODAY WITH HIGHS 5-10 DEGREES ABOVE MID-APRIL NORMS...AND A FEW HIGH CLOUDS. TODAYS FORECAST IS IN GOOD SHAPE WITH NO UPDATES NEEDED. MODEL TRENDS INDICATE ANOTHER WINDY DAY SUNDAY...BUT NOT QUITE AS WINDY AS EARLIER ANTICIPATED. WIND GUSTS MAY NOT REACH ADVISORY CRITERIA (40+ MPH GUSTS) OVER A WIDESPREAD AREA. HOWEVER...MONDAY LOOKS VERY WINDY OVER THE ENTIRE FORECAST AREA. WILL LIKELY NEED AN ADVISORY FOR MOST ZONES WITH HIGH WIND WARNING CRITERIA GUSTS (58+ MPH) POSSIBLE FOR PORTIONS OF EAST CENTRAL AND NORTHEAST AZ...INCLUDING SHOW LOW...SAINT JOHNS... WINSLOW. WILL CONSIDER A HIGH WIND WATCH IN THESE AREAS WITH THIS AFTERNOONS PACKAGE. .PREV DISCUSSION...(330 AM MST)... FORECAST MODELS IN NEAR PERFECT AGREEMENT IN MOVING A COLD TROUGH ACROSS THE WESTERN UNITED STATES OVER THE NEXT 7 DAYS. FOR TODAY...THE FIRST HINT OF THIS DEVELOPING SYSTEM WILL MOVE ACROSS THE PACIFIC NORTHWEST AND THE NORTHERN ROCKY MOUNTAINS. THE MAIN IMPACT FOR ARIZONA WILL BE AFTERNOON SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUST NEAR 40 MPH. OTHERWISE...THE MOISTURE OBSERVED ON FRIDAY WILL PUSH INTO NEW MEXICO WITH JUST SOME HIGH CLOUDINESS TO CONTEND WITH. MILD TEMPERATURES WILL CONTINUE. FOR SUNDAY AND MONDAY...WESTERLY FLOW WILL STRENGTHEN OVER ARIZONA AS THE COLD TROUGH CONTINUES TO DEEPEN OVER THE WESTERN UNITED STATES. WIDESPREAD WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED...WITH SOME LOCALIZED GUSTS CLOSE TO 60 MPH OVER THE LITTLE COLORADO RIVER VALLEY ON MONDAY. THIS COULD LEAD TO TRAVEL DIFFICULTIES FOR NORTHEAST ARIZONA WITH THE HIGH WINDS AND AREAS OF DENSE BLOWING DUST. THE AIR MASS WILL REMAIN ON THE DRY SIDE WITH ONLY A SLIGHT CHANCE OF SHOWERS TOWARD THE ARIZONA/UTAH BORDER THROUGH MONDAY AFTERNOON. FROM MONDAY NIGHT THROUGH WEDNESDAY...THE MOST RECENT MODEL FORECASTS HAVE CONTINUED THE TREND TOWARD A SHARPER AND COLDER TROUGH AFFECTING ARIZONA. LOOKS LIKE THERE WILL BE A GOOD CHANCE OF SHOWERS FROM THE MOGOLLON RIM NORTHWARD IF THIS TREND CONTINUES. WE HAVE ADJUSTED THE CHANCES FOR SHOWERS UPWARD ACCORDINGLY. TEMPERATURES ON WEDNESDAY HAVE ALSO BEEN LOWERED A BIT BUT WILL BE LOWERED FURTHER IF THE SHARP TROUGH SOLUTION CONTINUES. LOOKS LIKE ANOTHER ROUND OF 40+ MPH GUSTS ON TUESDAY FOR EASTERN ARIZONA WITH LESS WIND BY WEDNESDAY...BUT STAY TUNED AS THIS COULD CHANGE AS WE GET CLOSER TO THE EVENT. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT VFR CONDITIONS FOR THE NEXT 24 HOURS WITH SCT-BKN HIGH CLOUDS. SOUTHWEST WINDS WILL INCREASE THROUGH THE DAY...SUSTAINED 15 TO 20 KTS GUSTING 25 TO 35 KTS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...A WARM AND DRY WEATHER PATTERN WILL CONTINUE THIS WEEKEND. ON SUNDAY...A SEASONABLY STRONG PACIFIC LOW WILL MOVE INTO THE WESTERN STATES BRINGING STRONG WINDS TO NORTHERN ARIZONA. CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST ON SUNDAY FOR MOST FIRE WEATHER ZONES NORTH OF THE MOGOLLON RIM. MONDAY THROUGH WEDNESDAY...THE PACIFIC LOW AND COLD FRONT WILL MOVE INTO ARIZONA ON MONDAY WITH CONTINUED STRONG WINDS AND LOW CHANCES FOR SHOWERS ALONG THE UTAH BORDER REGION ON MONDAY. BY TUESDAY...STRONG WINDS CONTINUE WITH CHANCES FOR LIGHT SHOWERS INCREASING ALONG AND NORTH OF A LINE FROM PRESCOTT TO WINDOW ROCK. ON WEDNESDAY THE LOW WILL MOVE EAST AND THE CHANCES FOR SHOWERS WILL DIMINISH WITH BREEZY DAY TIME NORTHERLY WINDS. && .FGZ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR PORTIONS OF NORTHEASTERN ARIZONA. ARIZONA FIRE ZONES...AZZ109/110/112-114/140. && PUBLIC.........JJ / MCCOLLUM AVIATION.......BOHLIN FIRE WEATHER...MAS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Apr 13, 3:11 AM MST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 311 AM MST SAT APR 13 2013 AZZ004>018-037>040-140700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 311 AM MST SAT APR 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG TROUGH OF LOW PRESSURE ACROSS THE WESTERN STATES WILL BRING INCREASING WINDS TO NORTHERN ARIZONA SUNDAY THROUGH TUESDAY. THE STRONGEST WINDS ARE EXPECTED MONDAY AFTERNOON...WITH WIDESPREAD GUSTS TO 45 MPH AND LOCAL GUSTS OF 60 MPH. THIS MAY CAUSE AREAS OF DENSE BLOWING DUST OVER NORTHEAST ARIZONA... AFFECTING TRAVEL ON AREA ROADS INCLUDING INTERSTATE 40. IN ADDITION...THE COMBINATION OF HIGH WINDS AND LOW RELATIVE HUMIDITY MAY PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR SOME LOCATIONS. A FIRE WEATHER WATCH HAS BEEN ISSUED SUNDAY FOR MUCH OF NORTHEAST ARIZONA. GO TO WEATHER.GOV/FLAGSTAFF FOR DETAILS.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 2:17 PM MST | High Wind Watch | FGZ | Apache, Coconino, Navajo | 24 hr |
Nearby
Red Flag Warnings in Arizona, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.